User logged in as post
The anti nausea meds do work really well. I used EMEND, and a couple of others. I took them whether or not I felt nauseated or not. Some of them gave me a headache, or guess it could have been the steroids. Not sure. Anyway, I felt a little icky on day 3 and 4 after chemo (which seems common), but just stayed in bed a lot and watched tv. Then I was good till the next treatment. My hair started falling out the second week after chemo. It was the first time I cried. Silly. Hair grows back, so not to worry. I wore soft little hats from tlcdirect.org and tied a bright scarf around the hat. Wigs were impossible as I live in the deep South!
I drank a lot of ginger ale. Like Mary said, eat and drink, even if it's a little bit, especially the drinking. Some days I didn't want anything, but forced myself to take small sips of water. Somehow easier with a straw.....
Some people have issues with metallic forks/spoons, but I did not. I was told to avoid spicy foods, but a craved them and ate them with no problem.
If you don't drink enough, you could get headaches and easily become dehydrated which will (I promise) make you feel really bad.
You'll get through this. It's truly not nearly as bad as I thought it would be. Somehow the word "chemo" makes us freak out. Sure did for me!
HUGS and prayers as you begin. Try not to worry. Just one day at a time.